Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Augmentin cause dizziness?

I had taken antibiotics, "Augmentin" and this has sometimes caused dizziness in me. Is it true that as precaution it is usually not recommended to drive or operate machinery ?

All my research online shows that this may cause dizziness and affect your ability to drive or operate machinery.
I need a report to state this and happy to pay for the services for this purpose.
Wed, 24 Apr 2013
Report Abuse
General & Family Physician 's  Response
Hello, thanks for the query to H. C. M.
Augmentin's ingredients are Amoxycillin 500 mg + Potassium clavulanate (clavulanic acid) 125 mg.
This is my pet brand in my many patients and in many indications ( as uri etc).
This is the tendency of Amoxy to develops diarrhea , nausea, confusion ( rarely seizures).
When some one have confusion surely there will be dizziness and driving no way.
Clavulanate has a tendency to produces allergy in few patients.
I have seen in may cases that once there is allergy than they have dizziness , sedation.
So due to cumulative effects these things are possible.
I think you have received your answer. GOOD LUCK.
Dr. HET
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Amoxicillin


Does Augmentin cause dizziness?

Hello, thanks for the query to H. C. M. Augmentin s ingredients are Amoxycillin 500 mg + Potassium clavulanate (clavulanic acid) 125 mg. This is my pet brand in my many patients and in many indications ( as uri etc). This is the tendency of Amoxy to develops diarrhea , nausea, confusion ( rarely seizures). When some one have confusion surely there will be dizziness and driving no way. Clavulanate has a tendency to produces allergy in few patients. I have seen in may cases that once there is allergy than they have dizziness , sedation. So due to cumulative effects these things are possible. I think you have received your answer. GOOD LUCK. Dr. HET